What do you do if you think a treatment didn’t work?
Dear Readers – This is always an awkward situation isn’t it, because you’re frustrated at spending time and money on something where you don’t perceive a difference. I think there is a way to have a cordial, honest conversation with your dermatologist, mid level provider or nurse injector about this. Start with the attitude that no one is trying commit fraud here and call, or even better, make an appointment ASAP to have the area rechecked. Don’t wait a month and then call, because it’s then hard for your doctor to know how it looked right after the treatment was completed. Start the conversation with a compliment, if possible, about the staff, about a product you bought, etc. You can then say something like this………”I know the injectibles you used were good quality products, but I’m really not seeing a difference after spending X amount. I’d like to see more of difference for what I spent. ” Then, just stop and wait for a reply. If a clinic/doctor can’t handle a conversation like this gracefully, you may need to find a new clinic.
Here are some reasons you may not see a difference after a treatment:
- Some people are less visual than others and just don’t see much in general – the before photo is helpful in these cases;
- It’s the wrong product for the job – there are many fillers out there, especially in Europe and the rest of the world, the doctor needs to make the right choice here;
- The person has can’t really remember what they looked like – sounds odd – but more common than you might think. Again photos are helpful;
- The estimate of the amount of product to create a difference was way off. If for example you are 60 years old, 2 syringes may not make much difference. You just need more;
- It’s rare for a individual to metabolize these products very quickly, but it does occasionally happen;
- It’s unlikely that the clinic is cheating and diluting product or giving you a different product than you thought, but it does occasionally occur
Hope this helps, Dr. I